Deposit pro era making me bleed

Patient

Q: I was recently put on the depo shot for my periods, and sexual activity. I recently just had se. And now I'm bleeding really heavy... I've talked to my older sister and she told me my body is just trying to get used too the shot. And it's still trying to get used to my boyfriend... I need help

Symptoms:  Bleeding
Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
Depo shot can present with side effects like intermenstrual spotting, irregular periods etc.
It will take some time for regularization of menstrual cycles.
Now to control the bleeding you can go for antifibrinolytic drugs or additional hormones with your doctor's advice.
Usually, function of depo is not dependent on the male partner.
Possibly your cycles may regularize soon.
Take care.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews